Alert archive / New York / Gale Warnings in 2020
Gale Warning 1, NWS New York, NY
NWS New York, NY issued this gale warning at Jan 4, 2020, 4:09 AM EST. It took effect at Jan 5, 2020, 12:00 AM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2020, 4:09 AM EST (09:09 UTC)
- In effect from
- Jan 5, 2020, 12:00 AM EST
- Expired
- Jan 5, 2020, 3:22 PM EST
- In force
- 15 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
812 WHUS71 KOKX 040909 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 409 AM EST Sat Jan 4 2020 ANZ350-353-355-042200- /O.UPG.KOKX.GL.A.0001.200105T0900Z-200105T2300Z/ /O.NEW.KOKX.GL.W.0001.200105T0900Z-200105T2300Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 409 AM EST Sat Jan 4 2020 ...GALE WARNING IN EFFECT FROM 4 AM TO 6 PM EST SUNDAY... * WHAT...Northwest winds 20 to 30 kt with 35 to 40 kt and seas 4 to 7 feet expected. * WHERE...The ocean waters south of Long Island out 20 nm. * WHEN...From 4 AM to 6 PM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ330-335-338-340-345-042200- /O.NEW.KOKX.SC.Y.0002.200105T0600Z-200106T0000Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 409 AM EST Sat Jan 4 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST SUNDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...The Long Island Sound, New York Harbor, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...From 1 AM to 7 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
8 follow-up statements
588 WHUS71 KOKX 041350 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 850 AM EST Sat Jan 4 2020 ANZ350-353-355-042200- /O.NEW.KOKX.MF.Y.0001.200104T1350Z-200104T1800Z/ /O.CON.KOKX.GL.W.0001.200105T0900Z-200105T2300Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 850 AM EST Sat Jan 4 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 6 PM EST SUNDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 35 kt and seas 4 to 7 feet expected. For the Dense Fog Advisory, dense fog will reduce visibility to one quarter mile or less. * WHERE...The ocean waters south of Long Island out 20 nm. * WHEN...For the Gale Warning, from 4 AM to 6 PM EST Sunday. For the Dense Fog Advisory, until 1 PM EST this afternoon. * IMPACTS...Late tonight into Sunday, strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. This morning into early afternoon, low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ ANZ330-335-338-340-345-042200- /O.CON.KOKX.SC.Y.0002.200105T0600Z-200106T0000Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 850 AM EST Sat Jan 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM EST SUNDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...The Long Island Sound, New York Harbor, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...From 1 AM to 7 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
006 WHUS71 KOKX 041632 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 1132 AM EST Sat Jan 4 2020 ANZ350-353-355-050045- /O.EXT.KOKX.MF.Y.0001.000000T0000Z-200104T2300Z/ /O.CON.KOKX.GL.W.0001.200105T0900Z-200105T2300Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1132 AM EST Sat Jan 4 2020 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 6 PM EST SUNDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 35 kt and seas 4 to 7 feet expected. For the Dense Fog Advisory, dense fog will reduce visibility to one quarter mile or less. * WHERE...The ocean waters south of Long Island out 20 nm. * WHEN...For the Gale Warning, from 4 AM to 6 PM EST Sunday. For the Dense Fog Advisory, until 6 PM EST this evening. * IMPACTS...Late tonight into Sunday, strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. Through this afternoon, low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ ANZ330-335-338-340-345-050045- /O.EXB.KOKX.MF.Y.0001.000000T0000Z-200104T2300Z/ /O.CON.KOKX.SC.Y.0002.200105T0600Z-200106T0000Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 1132 AM EST Sat Jan 4 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 PM EST SUNDAY... * WHAT...For the Small Craft Advisory, Northwest winds 15 to 20 kt with gusts up to 30 kt expected. For the Dense Fog Advisory, dense fog will reduce visibility to one quarter mile or less. * WHERE...The Long Island Sound, New York Harbor, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...For the Dense Fog Advisory, until 6 PM EST this evening. For the Small Craft Advisory, from 1 AM to 7 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. Through this afternoon, low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ For more information from the National Weather Service visit http://weather.gov/okx
184 WHUS71 KOKX 042032 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 332 PM EST Sat Jan 4 2020 ANZ338-050445- /O.CAN.KOKX.MF.Y.0001.000000T0000Z-200104T2300Z/ /O.EXT.KOKX.SC.Y.0002.200105T0500Z-200105T1100Z/ /O.EXB.KOKX.GL.W.0001.200105T1100Z-200105T2300Z/ New York Harbor- 332 PM EST Sat Jan 4 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST SUNDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY... ...DENSE FOG ADVISORY IS CANCELLED... * WHAT...For the Gale Warning, Northwest winds 15 to 20 kt with gusts up to 35 kt expected. For the Small Craft Advisory, Northwest winds 15 to 20 kt with gusts up to 30 kt expected. * WHERE...New York Harbor. * WHEN...For the Gale Warning, from 6 AM to 6 PM EST Sunday. For the Small Craft Advisory, from midnight tonight to 6 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ330-335-340-345-050445- /O.CON.KOKX.MF.Y.0001.000000T0000Z-200104T2300Z/ /O.EXT.KOKX.SC.Y.0002.200105T0500Z-200105T1100Z/ /O.EXB.KOKX.GL.W.0001.200105T1100Z-200105T2300Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 332 PM EST Sat Jan 4 2020 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST SUNDAY... ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY... * WHAT...For the Gale Warning, Northwest winds 15 to 25 kt with gusts up to 35 kt expected. For the Small Craft Advisory, Northwest winds 15 to 20 kt with gusts up to 30 kt expected. For the Dense Fog Advisory, dense fog will reduce visibility to than one mile. * WHERE...The Long Island Sound, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...For the Gale Warning, from 6 AM to 6 PM EST Sunday. For the Dense Fog Advisory, until 6 PM EST this evening. For the Small Craft Advisory, from midnight tonight to 6 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. Through this afternoon, low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ ANZ350-353-355-050445- /O.CON.KOKX.MF.Y.0001.000000T0000Z-200104T2300Z/ /O.EXT.KOKX.GL.W.0001.200105T0500Z-200105T2300Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 332 PM EST Sat Jan 4 2020 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST SUNDAY... * WHAT...For the Gale Warning, northwest winds 20 to 30 kt with gusts up to 35 kt and seas 4 to 7 feet expected. For the Dense Fog Advisory, dense fog will reduce visibility to less than one mile. * WHERE...The ocean waters south of Long Island out 20 nm. * WHEN...For the Gale Warning, from midnight tonight to 6 PM EST Sunday. For the Dense Fog Advisory, until 6 PM EST this evening. * IMPACTS...Late tonight into Sunday, strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. Through this afternoon, low visibility will make navigation difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. If you must navigate, proceed with caution. Use proper fog signals. Make sure all running lights are on. Remember to use your radar and compass. && $$ For more information from the National Weather Service visit http://weather.gov/okx
092 WHUS71 KOKX 042355 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 655 PM EST Sat Jan 4 2020 ANZ330-335-338-340-345-050915- /O.CON.KOKX.SC.Y.0002.200105T0500Z-200105T1100Z/ /O.CON.KOKX.GL.W.0001.200105T1100Z-200105T2300Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 655 PM EST Sat Jan 4 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM EST SUNDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 6 PM EST SUNDAY... * WHAT...For the Gale Warning, northwest winds 15 to 25 kt with gusts up to 35 kt expected. For the Small Craft Advisory, northwest winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...The Long Island Sound, New York Harbor, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...For the Gale Warning, from 6 AM to 6 PM EST Sunday. For the Small Craft Advisory, from midnight tonight to 6 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ350-353-355-050915- /O.CON.KOKX.GL.W.0001.200105T0500Z-200105T2300Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 655 PM EST Sat Jan 4 2020 ...GALE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST SUNDAY... * WHAT...Northwest winds 20 to 30 kt with gusts up to 45 kt and seas 4 to 8 feet expected. * WHERE...The ocean waters south of Long Island out 20 nm. * WHEN...From midnight tonight to 6 PM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
208 WHUS71 KOKX 050858 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 358 AM EST Sun Jan 5 2020 ANZ330-335-338-340-345-052300- /O.CON.KOKX.SC.Y.0002.000000T0000Z-200105T1100Z/ /O.CON.KOKX.GL.W.0001.200105T1100Z-200105T2300Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 358 AM EST Sun Jan 5 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...For the Gale Warning, northwest winds 15 to 25 kt with gusts up to 35 kt expected. For the Small Craft Advisory, northwest winds 20 to 25 kt with gusts up to 30 kt expected. * WHERE...The Long Island Sound, New York Harbor, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...For the Gale Warning, until 6 PM EST this evening. For the Small Craft Advisory, until 6 AM EST early this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ350-353-355-052300- /O.CON.KOKX.GL.W.0001.000000T0000Z-200105T2300Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 358 AM EST Sun Jan 5 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northwest winds 20 to 30 kt with gusts up to 45 kt and seas 4 to 7 feet expected. * WHERE...The ocean waters south of Long Island out 20 nm. * WHEN...Until 6 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
578 WHUS71 KOKX 051055 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 555 AM EST Sun Jan 5 2020 ANZ330-335-338-340-345-052300- /O.EXP.KOKX.SC.Y.0002.000000T0000Z-200105T1100Z/ /O.CON.KOKX.GL.W.0001.200105T1100Z-200105T2300Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 555 AM EST Sun Jan 5 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt expected. * WHERE...The Long Island Sound, New York Harbor, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until 6 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ350-353-355-052300- /O.CON.KOKX.GL.W.0001.000000T0000Z-200105T2300Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 555 AM EST Sun Jan 5 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 feet. * WHERE...The ocean waters south of Long Island out 20 nm. * WHEN...Until 6 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
607 WHUS71 KOKX 051705 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 1205 PM EST Sun Jan 5 2020 ANZ350-353-355-052300- /O.CON.KOKX.GL.W.0001.000000T0000Z-200105T2300Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 1205 PM EST Sun Jan 5 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and seas 4 to 7 feet. * WHERE...The ocean waters south of Long Island out 20 nm. * WHEN...Until 6 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ330-335-338-340-345-052300- /O.CON.KOKX.GL.W.0001.000000T0000Z-200105T2300Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 1205 PM EST Sun Jan 5 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt. * WHERE...The Long Island Sound, New York Harbor, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...Until 6 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
831 WHUS71 KOKX 052022 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 322 PM EST Sun Jan 5 2020 ANZ330-335-338-340-345-350-353-355-060900- /O.CAN.KOKX.GL.W.0001.000000T0000Z-200105T2300Z/ /O.NEW.KOKX.SC.Y.0003.200105T2022Z-200106T1100Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 322 PM EST Sun Jan 5 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 20 to 30 kt and seas 4 to 7 feet on the ocean. * WHERE...The Long Island Sound, New York Harbor, Peconic and Gardiners Bays, South Shore Bays from Jones Inlet through Shinnecock Bay, Moriches Inlet NY to Montauk Point NY out 20 nm, Fire Island Inlet NY to Moriches Inlet NY out 20 nm, and Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...Until 6 AM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Jan 4, 3:59 AM EST, 10 minutes earlier.
Area forecast discussion, Jan 4, 3:59 AM EST, 10 minutes before
Area Forecast Discussion National Weather Service New York NY 359 AM EST Sat Jan 4 2020 .SYNOPSIS... Low pressure passes through today and exits east tonight. Weak high pressure then builds in on Sunday. A weak low will move across southern Canada Sunday night into Monday, extending south into New York State. A stronger low then impacts the region Tuesday into Tuesday night with high pressure beginning to return on Wednesday and lasting into Thursday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Low pressure center passes through today. Rain likely across the entire area early on, then rain chances lower from roughly southwest to northeast as the best forcing exits to our east. Mid levels dry out somewhat this afternoon, so some drizzle will be possible. Fog will be patchy in nature. It hasn't become dense so far, but this will need to be watched this morning as winds will be light with plenty of low level moisture. High temperatures will be around 10 degrees above normal. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... Although the surface low will be centered to our east tonight, a mid level trough with a strong shortwave along with an upper jet streak provide lift with remnant moisture for chances of rain showers tonight, mainly before midnight. Snow may mix in north of the city, but PoPs are low by the time thermal profiles could support this. Breezy and dry on Sunday on the backside of the storm system while high pressure tries to build in from the west. High temperatures return closer to normal. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... A weak low centered north of the Great Lakes stretches SE towards us with perhaps a weak cold or occluded front passing through. Lift between the boundary and shortwave energy aloft could bring light snow showers to much of the forecast area. Overall chances of precipitation are low, so not anticipating any impacts from this. Lingering mixed rain/snow or snow showers are still possible east of the city Monday morning, otherwise dry with ridging at the surface and aloft. High temperatures around 5 degrees above normal. Shortwave phasing to begins to our west by late on Tuesday. This will steer a surface low towards us from the Central Appalachians and Mid-Atlantic Regions. Models have trended more progressive with this system, and have gone with PoPs becoming likely for a good portion of the area in the afternoon, and eventually likely everywhere before tapering off Tuesday night. Temps aloft still pretty cold in spite of surface temperatures in the upper 30s to mid 40s across the region. So far it appears that this is an all-rain event for coastal areas, and a mix of rain and wet snow inland. Models in agreement with relatively low QPF amounts - in part owing to the somewhat progressive nature of the system. So with temperatures above freezing, any snow accumulations would be light. Breezy on Wednesday in the storm's wake. Shortwave lift combined with some moisture from the Great lakes could give us mixed rain/snow showers. High pressure returns for a dry Thursday, then low chances of PCPN for Friday with the next system approaching from the west. && .AVIATION /09Z SATURDAY THROUGH WEDNESDAY/... Low pressure approaches from western Pennsylvania overnight, then tracks across the area Saturday. The low then begins to deepen and move east of the terminals by 00Z Sunday, and farther east by 06Z. Conditions are expected to lower to IFR by 06Z, and then remain IFR, and at times LIFR, through mid Saturday afternoon. There is low confidence in the timing of the lowering conditions, and slow improvement Saturday afternoon. Conditions slowly improve to MVFR, then VFR Saturday evening. Winds will be generally light and variable overnight into Saturday morning. The flow will remain light, under 10 kt Saturday as low pressure tracks through the region. Southwest to west winds increase late Saturday afternoon. Behind the low winds become NW 15 to 20 kt with gusts 20 to 30 kt. .OUTLOOK FOR 06Z SUNDAY THROUGH WEDNESDAY... .Saturday Night-Sunday...VFR. NW winds G25-35kt, decreasing late Sunday. .Sunday Night into Monday...Mainly VFR, but chc MVFR in snow showers late night into Mon morning. W winds G15-20kt Monday. .Tuesday...Chance of MVFR or lower in rain, possibly mixed with snow inland. .Wednesday...VFR. W winds G20-30kt. && .MARINE... Winds and waves remain below SCA criteria today, however, they will be on the rise through tonight and into Sunday morning as low pressure well to the east strengthens. 5 ft waves are expected on the ocean waters by early tonight, building 5 to 8 ft by early Sunday morning, then diminishing Sunday afternoon, and falling below 5 ft by late Sunday night. Winds increase as well, with gales expected late tonight into Sunday with the strengthening pressure gradient. Gusts up to 40 kt are possible by Sunday morning. Winds start to diminish late Sunday morning as the low tracks away and high pressure builds into the area. Winds and waves build again over the ocean waters on Monday as a cold front approaches and moves through the waters. Waves build to 5 to 6 ft while marginal SCA wind conditions are possible. && .HYDROLOGY... No hydrologic impacts are anticipated through next week. && .EQUIPMENT... NYC NOAA Weather Radio Station KWO35 (162.55 MHz) is still operating at reduced power. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...Gale Warning from 4 AM to 6 PM EST Sunday for ANZ350-353-355. && SYNOPSIS...JC NEAR TERM...JC SHORT TERM...JC LONG TERM...JC AVIATION...JP MARINE...JP HYDROLOGY...JC EQUIPMENT...
Hazardous weather outlook, Jan 3, 3:26 PM EST, 12 hours 43 minutes before
Hazardous Weather Outlook National Weather Service New York NY 326 PM EST Fri Jan 3 2020 ANZ330-335-338-340-345-CTZ005>012-NJZ002-004-006-103>108-NYZ067>075- 078>081-176>179-042030- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 326 PM EST Fri Jan 3 2020 This Hazardous Weather Outlook is for Atlantic coastal waters, southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ350-353-355-042030- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 326 PM EST Fri Jan 3 2020 ...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. Gales are also possible on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 4:09 AM EST | Small Craft Advisory | OKX | 26 hr | |
| Jan 4, 8:50 AM EST | Marine Dense Fog Advisory | OKX | 9 hr | |
| Jan 4, 11:36 AM EST | Dense Fog Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 2 more | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.